Alert archive / New Mexico / Freeze Warnings in 2016

Freeze Warning 2, NWS Midland/Odessa, TX

November 17, 2016Lea County, New Mexico

NWS Midland/Odessa, TX issued this freeze warning at Nov 17, 2016, 12:52 PM MST for Lea County, New Mexico. It took effect at Nov 18, 2016, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2016, 12:52 PM MST (19:52 UTC)
In effect from
Nov 18, 2016, 2:00 AM MST
Expired
Nov 18, 2016, 8:00 AM MST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

County Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2388 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WWUS74 KMAF 171952
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CST THU NOV 17 2016

...HIGH WIND WARNING IN EFFECT THROUGH THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE EDDY
COUNTY PLAINS AND NORTHERN LEA COUNTY...

...FREEZE WARNING IN EFFECT TONIGHT AND FRIDAY MORNING FOR
NORTHERN LEA COUNTY...

.THE BASE OF AN UPPER LEVEL TROUGH PASSING NORTH OF THE AREA TODAY
HAS RESULTED IN STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS AS
WELL AS THE EDDY COUNTY PLAINS AND NORTHERN LEA COUNTY. THESE
WINDS ARE EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON. A
COLD FRONT ARRIVING TONIGHT WILL BRING THE COLDEST AIR OF THE
SEASON SO FAR...WITH THE FIRST FREEZE OF THE FALL EXPECTED IN
NORTHERN LEA COUNTY EARLY FRIDAY MORNING. A MORE WIDESPREAD FREEZE
IS EXPECTED SATURDAY MORNING AND WILL LIKELY PROMPT ANOTHER
FREEZE WATCH SOON.

NMZ029-181000-
/O.UPG.KMAF.FZ.A.0001.161118T0900Z-161118T1500Z/
/O.NEW.KMAF.FZ.W.0002.161118T0900Z-161118T1500Z/
/O.CON.KMAF.WI.Y.0019.000000T0000Z-161118T0000Z/
NORTHERN LEA COUNTY-
INCLUDING THE CITY OF...TATUM
1252 PM MST THU NOV 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST FRIDAY...

* TIMING... THOUGH THIS AFTERNOON FOR THE WIND ADVISORY...AND LATE
  TONIGHT THROUGH FRIDAY MORNING FOR THE FREEZE WARNING.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TEMPERATURE...31 TO 32 DEGREES.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS
  AND TRACTOR TRAILERS. DUE TO THE COLD TEMPERATURES
  EXPECTED...SENSITIVE PLANTS WILL BE KILLED OR DAMAGED IF LEFT
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ027-TXZ258-180100-
/O.CON.KMAF.HW.W.0030.000000T0000Z-161118T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1252 PM MST THU NOV 17 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS. AIRPLANES FLYING OVER THE GUADALUPE 
  MOUNTAINS COULD EXPERIENCE SEVERE TURBULENCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-180000-
/O.CON.KMAF.WI.Y.0019.000000T0000Z-161118T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
1252 PM MST THU NOV 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
154 
WWUS74 KMAF 180150
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CST THU NOV 17 2016

...FREEZE WARNING IN EFFECT TONIGHT AND FRIDAY MORNING FOR
NORTHERN LEA COUNTY...

.A COLD FRONT ARRIVING TONIGHT WILL BRING THE COLDEST AIR OF THE
SEASON SO FAR...WITH THE FIRST FREEZE OF THE FALL EXPECTED IN
NORTHERN LEA COUNTY EARLY FRIDAY MORNING. A MORE WIDESPREAD FREEZE
IS EXPECTED SATURDAY MORNING AND WILL LIKELY PROMPT ANOTHER FREEZE
WATCH SOON.

NMZ029-181300-
/O.CON.KMAF.FZ.W.0002.161118T0900Z-161118T1500Z/
NORTHERN LEA COUNTY-
INCLUDING THE CITY OF...TATUM
650 PM MST THU NOV 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST
FRIDAY...

* TIMING... THOUGH THIS AFTERNOON FOR THE WIND ADVISORY...AND 
  LATE TONIGHT THROUGH FRIDAY MORNING FOR THE FREEZE WARNING. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TEMPERATURE...31 TO 32 DEGREES.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS. DUE TO THE COLD TEMPERATURES EXPECTED... 
  SENSITIVE PLANTS WILL BE KILLED OR DAMAGED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
528 
WWUS74 KMAF 180155
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
755 PM CST THU NOV 17 2016

...FREEZE WARNING IN EFFECT TONIGHT AND FRIDAY MORNING FOR
NORTHERN LEA COUNTY...

.A COLD FRONT ARRIVING TONIGHT WILL BRING THE COLDEST AIR OF THE
SEASON SO FAR...WITH THE FIRST FREEZE OF THE FALL EXPECTED IN
NORTHERN LEA COUNTY EARLY FRIDAY MORNING. A MORE WIDESPREAD
FREEZE IS EXPECTED SATURDAY MORNING AND WILL LIKELY PROMPT
ANOTHER FREEZE WATCH SOON.

NMZ029-181315-
/O.CON.KMAF.FZ.W.0002.161118T0900Z-161118T1500Z/
NORTHERN LEA COUNTY-
INCLUDING THE CITY OF...TATUM
655 PM MST THU NOV 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST
FRIDAY...

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING FOR THE FREEZE
  WARNING.

* TEMPERATURE...31 TO 32 DEGREES.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS. DUE TO THE COLD TEMPERATURES EXPECTED... 
  SENSITIVE PLANTS WILL BE KILLED OR DAMAGED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
697 
WWUS74 KMAF 180945
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 AM CST FRI NOV 18 2016

...FREEZE WARNING IN EFFECT THIS MORNING FOR NORTHERN LEA
COUNTY...

...FREEZE WATCH IN EFFECT LATE TONIGHT INTO SATURDAY MORNING FOR
SOUTHEAST NEW MEXICO...MOST OF THE PERMIAN BASIN...WESTERN LOW
ROLLING PLAINS...UPPER TRANS PECOS...GUADALUPE AND DAVIS
MOUNTAINS...VAN HORN AND THE MARFA PLATEAU...

.THE COLD FRONT MOVING THROUGH THE AREA WILL BRING THE COLDEST
AIR OF THE SEASON SO FAR...WITH THE FIRST FREEZE OF THE FALL
EXPECTED IN NORTHERN LEA COUNTY THIS MORNING. A MORE WIDESPREAD
FREEZE IS EXPECTED SATURDAY MORNING WITH SOME PLACES POSSIBLY
RECEIVING A HARD FREEZE.

NMZ029-182100-
/O.NEW.KMAF.FZ.A.0002.161119T0900Z-161119T1500Z/
/O.CON.KMAF.FZ.W.0002.000000T0000Z-161118T1500Z/
NORTHERN LEA COUNTY-
INCLUDING THE CITY OF...TATUM
245 AM MST FRI NOV 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

* TIMING...THIS MORNING FOR THE FREEZE WARNING. LATE TONIGHT
  THROUGH SATURDAY MORNING FOR THE FREEZE WATCH.

* TEMPERATURE...31 TO 32 DEGREES FOR THIS MORNING. 26 TO 27
  DEGREES FOR SATURDAY MORNING.

* IMPACTS...DUE TO THE COLD TEMPERATURES EXPECTED... SENSITIVE
  PLANTS WILL BE KILLED OR DAMAGED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NMZ027-028-033-034-TXZ045>048-050>053-057>063-067-074-080-258-
182100-
/O.NEW.KMAF.FZ.A.0002.161119T0900Z-161119T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...ALPINE...
FORT DAVIS...MARFA...GUADALUPE MOUNTAINS NP...PINE SPRINGS
345 AM CST FRI NOV 18 2016 /245 AM MST FRI NOV 18 2016/

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* TEMPERATURE...28 TO 32 DEGREES.

* IMPACTS...DUE TO THE COLD TEMPERATURES EXPECTED... SENSITIVE
  PLANTS WILL BE KILLED OR DAMAGED IF LEFT UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 17, 10:21 AM MST, 2 hours 31 minutes earlier.

Area forecast discussion, Nov 17, 10:21 AM MST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1121 AM CST Thu Nov 17 2016

.DISCUSSION...
See 18Z aviation discussion below.

&&

.AVIATION...
Upper level clouds will keep winds lower at INK/PEQ/FST/MAF this
afternoon with HOB/CNM gusting near 30kts through 00Z. Winds will
diminish after sunset then will shift from the northwest behind a
cold front. VFR conditions expected the next 24 hours.

Hennig

&&

.PREV DISCUSSION... /issued 433 AM CST Thu Nov 17 2016/

DISCUSSION...

An upper level trough will begin to pass to the north of the area
today with the base of the trough passing over the CWA.  This will
result in strong winds at the base of the upper trough mixing down
to the surface.  The High Wind Watch has been upgraded to a High
Wind Warning for the Guadalupe Mountains today as MOSS guidance is
continuing to indicate high winds at GDP.  Strong winds will also be
likely across the southeast New Mexico plains so a Wind Advisory has
been issued for this afternoon for the Eddy County plains and
northern Lea County.  Patchy blowing dust will also be possible this
afternoon across southeast New Mexico due to the strong winds.  A
surface trough is expected to develop across the area in advance of
the upper trough.  Southwest surface winds will aid in downslope
compressional warming resulting in high temperatures today ranging
from the mid 70s to mid 80s across much of the area.  These warm
temperatures and strong winds will also create fire weather
concerns.  See the fire weather discussion below.

The upper trough will move over the central part of the country
tomorrow sending a cold front south into the CWA tomorrow morning.
This cold front will result in high temperatures Friday cooling into
the 50s and 60s across much of the area.  There is also a chance
that temperatures could cool to the freezing point across northern
Lea County Friday morning so the Freeze Watch is still in effect. It
appears any precipitation associated with this front will remain
east of the CWA.  Clear skies and light winds will be across the
area Saturday morning so many locations across the CWA could
experience the first freeze of the season.  A Freeze Watch will
likely be issued soon for portions of the area for Friday
night/Saturday morning. Upper ridging will begin building over the
region on Saturday; however, the surface ridge will be near the
area so temperatures Saturday afternoon may be a few degrees
cooler from Friday. Surface winds become southerly again on Sunday
so high temperatures are expected to warm into the mid 60s to
lower 70s across the area. Another upper trough will approach the
region on Monday and temperatures are expected to warm into the
70s across the CWA. As this trough passes over the region Monday
night into Tuesday, chances of precipitation will increase across
the area. Another cold front is expected to move into the area
Tuesday night/Wednesday as this upper trough passes to the east of
the region. This will result in temperatures cooling into the 60s
for much of the area for Wednesday.

FIRE WEATHER...

Critical fire wx is likely today across SE NM with Chaves Co. the
most favored area (driest there). NAM12 has resolved some of its
tentativeness 24hr prior wrt weaker winds. NAM12 forecast soundings
are still a little weaker than GFS, but should be solid Red Flag wrt
to wind. The drier GFS again verified yesterday and thus we have
more confidence for that trend to carry over today. NFDRS forecast
are for high/very high fire danger across SE NM. High temp today are
still mostly 10 to 15 degrees above normal. As such we have opted to
upgrade the watch to a warning for SE NM Plains only. GDP Mtns and
NW PB will be considered elevated with GDP Mtns likely too cool for
min RHs to fall to 15%. A cold front will shift winds to the NW
around 8 PM MST across nrn Chaves Co and thru Carlsbad between 10-11
PM MST.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     80  43  59  32 /   0   0   0   0
Carlsbad                       81  39  60  30 /   0   0   0   0
Dryden                         79  53  70  39 /   0   0   0   0
Fort Stockton                  84  45  61  36 /   0   0   0   0
Guadalupe Pass                 72  38  52  29 /   0   0   0   0
Hobbs                          77  37  55  28 /   0   0   0   0
Marfa                          76  34  60  26 /   0   0   0   0
Midland Intl Airport           81  43  60  32 /   0   0   0   0
Odessa                         81  44  60  33 /   0   0   0   0
Wink                           83  41  62  32 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 6 PM MST this evening for Guadalupe
     Mountains of Eddy County.

     Freeze Watch from late tonight through Friday morning for
     Northern Lea County.

     Red Flag Warning until 5 PM MST this afternoon for Southeast
     Plains.

     Wind Advisory until 5 PM MST this afternoon for Eddy County
     Plains-Northern Lea County.

TX...High Wind Warning until 6 PM MST this evening for Guadalupe
     Mountains.

&&

99/99/10
Hazardous weather outlook, Nov 17, 2:27 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 AM CST THU NOV 17 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-180930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
327 AM CST THU NOV 17 2016 /227 AM MST THU NOV 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED THIS AFTERNOON FOR PARTS OF THE
GUADALUPE MOUNTAINS AND A HIGH WIND WARNING HAS BEEN ISSUED FOR
GUSTS OF 60 TO 65 MPH. WINDY CONDITIONS WILL ALSO BE POSSIBLE
ACROSS THE ADJACENT SOUTHEAST NEW MEXICO PLAINS WHERE A WIND
ADVISORY HAS BEEN ISSUED FOR GUST AS HIGH AS 50 MPH. LOCALIZED
AREAS OF BLOWING DUST AREA POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO TODAY AND A RED FLAG WARNING HAS BEEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FREEZE WATCH IS IN EFFECT EARLY FRIDAY MORNING FOR NORTHERN LEA
COUNTY.

A FREEZE IS ALSO POSSIBLE SATURDAY MORNING ACROSS PARTS OF THE
GUADALUPE MOUNTAINS, DAVIS MOUNTAINS, MARFA PLATEAU, SOUTHEAST NEW
MEXICO AND THE NORTHWEST PERMIAN BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:34 AM MSTRed Flag WarningMAF14 hr
Nov 17, 2:54 AM MSTHigh Wind WarningMAFEddy15 hr
Nov 17, 2:54 AM MSTWind AdvisoryMAFEddy, Lea14 hr

Nearby

Freeze Warnings in New Mexico, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.